Both the thyroid and pancreas are part of the endocrine system and all hormones must be synchronized within the body. When one has an autoimmune disease (if you do), it's quite possible that you will get another; however, insulin resistance (or type II diabetes) is not an autoimmune disease. I don't think your thyroid medication should affect your insulin resistance very much.
Most likely, your problem has more to do with what you are eating, than the fact that you are taking thyroid medication.
If you are eating foods high in simple carbs (starchy/sugary), you often get a pattern started. You get hungry, eat something that raises your blood sugar, but doesn't stay with you very long, causing your blood sugar to drop, which makes you feel hungry, so, again, you eat something that raises your blood sugar quickly, but doesn't stay with you -- this becomes vicious circle. I've been in it many times.
Try eating foods that have a lot of fiber (complex carbs), which takes longer to break down in the body and will keep your blood sugar more stable.
I agree with what Barb has said. I would also add that the thyroid med is not a likely contributor to the weight gain, if you had questions about that. It is possible that your thyroid hormone levels are not adequate to get your metabolism to the right level for you. If you will please post your thyroid test results, and their reference ranges shown on the lab report, members will be glad to assess the adequacy of your testing and test levels.
We really need to know the reference ranges sown on the lab report to fully evaluate your test results; however, if the ranges are close to those I am familiar with, then it is not subclinical at all. Your Free T3 is low in the range I expect, along with your Free T4. Your TSH is over even the old range of .5 - 5.0
If you will post the reference ranges, members can provide further advice on treatment.
Of course weight can be associated with calorie intake and exercise as well as or metabolism; however, if you are having other hypo symptoms, then that would make me suspicious about your metabolism and your thyroid levels. Subclinical really doesn't apply since you are already taking thyroid meds.
Also, what thyroid med are you taking and how much daily?
I am taking levothyroxine 25 daily. I am eating the same amount and doing the same exercise as before I started the medication, that is why I am worried about weight gain. My period is also delayed after taking the medication (my period was very regular each month). Among the symptoms in the link you sent me, these are the ones I had
• Feeling tired (fatigue) and sluggishness
• Increased sensitivity to cold
• Dry, thinning, or coarse hair
• Decreased sweating
• Difficulty catching your breath (severe shortness of breath) when exercising
With those symptoms, I'd say that you are still hypothyroid, due to your Free T3 and Free T4 being too low in their ranges. A good thyroid doctor will treat a hypo patient clinically by testing and adjusting Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results. Test results are valuable mainly as indicators during diagnosis and afterward to track FT3 and FT4 as meds are being revised to relieve symptoms.
If you want to read more about clinical treatment, this is a good link.
Based on my own experience, once symptoms are relieved, including low metabolism, then you should see beneficial effects on your weight, to a level where your calorie intake becomes balanced with your exercise and metabolic rate. After that it is up to you, but at least you won't be fighting an uphill battle against a low metabolism at that point.
Thank you for the link. Since I started the medication I do feel more energy, a little less depressed and the constipation I has improved.
You are right, what is important is that symptoms are relieved, more than the lab tests results.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.